I was diagnosed 10 years ago with type 2 and once I began seeing my endo. Dr. she recommended I take Byetta. I was on it for a few years, then she changed my medications to Humalog 50-70 units 3x a day and Levemir 50 units 2x a day and took me off the Byetta because my blood sugars were horrible at that time. At my last visit with her a few weeks ago, she said at my next visit, which is in 2 months, we would talk about going back on Byetta. My numbers haven't been that great I guess but usually between 100-180, rarely in the 200's anymore. I am unsure if taking 3 different types of insulin is healthy or necessary. I know Byetta is not really considered an insulin but it sorta is. I am open to the idea of going back on it if it will help with weight loss or better control over my blood sugar. But I don't think when I took it before it helped much with weight maybe 5-10lbs max which I fluctuate around there all the time anyways. So I guess my question is, is anyone else taking multiple insulin shots on top of taking Byetta? Is there a risk in taking so many different types or amounts other than low blood sugar? Do I really want to add 2 more shots to my already 5 shots a day? Any advice?

Views: 316

Replies to This Discussion

I am not sure about your situation, however in my situation my blood sugars where completely out o control when I was put on insulin. Being insulin resistant was the reason insulin injections didn't work for me. Insulin basically caused me to gain weight. I always was lethargic and inflammation wrecked my body. I had to go out o network to get someone to help me with my diabetes. My new endo had me try Byetta...and I now see numbers under the 200s. This never happened in the 20+ years I have been on insulin. I have also lost weight...which is so nice. I don't take any insulin anymore. I do take metphormin (my ephs aren't working :) ). I am also taking glucose optimizer by Jarrow. My blood sugars are much better when I add walking to my routine (2 miles aphter meals) (EPHS!) I have been on Byetta since July 2011 and I still do get nausea...but am learning when to eat while on Byetta. I am very very happy with the medication...but it is expensive and Kaiser doesn't cover it. Hope this helps you!

Paula

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

DHF Partners with HelpAround in an Effort to Connect People Touched by Diabetes

  Leer en español Technology has the amazing ability to ease the stress associated with diabetes; It simply makes our lives a little more bearable. That’s why we are excited to announce DHFs partnership with HelpAround. This new application will help Read on! →

La Diabetes Hands Foundation y HelpAround uniendo las personas tocadas por la diabetes

  Para nuestra comunidad de diabetes la tecnología ha venido a llenar muchos vacíos y a hacer de nuestras vidas un poco mas llevaderas. Eso mismo nos proporciona una nueva aplicación de geo-localización llamada HelpAround (Ayuda a tu alrededor). HA Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)


DHF VOLUNTEERS


Lead Administrator

Bradford (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service